MAUDE Adverse Event Report: SMITH AND NEPHEW INC VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTHESIS,KNEE,PATELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH AND NEPHEW INC VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTHESIS,KNEE,PATELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number V0100022
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the block bailed on femur 5-10 degrees too much internal rotation, used sizer and dropped to a 6.Dropped from 8 to 6 on tibia too.Plan was changed and alignment was changed prior to making bone cuts.
 
Additional Manufacturer Narrative
The associated visionaire cutting block kit was not returned for evaluation.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including an engineering evaluation by our visionaire team noted that the tibia was oversized.The tibia was planned such that the tibial baseplate was sitting on an osteophyte.Tibia should have been downsized to ensure it was sitting fully on healthy bone.Root cause could not be found for the rotational and size issues with the femur described in the complaint.A clinical evaluation noted that he reported change in procedure, alignment, and reduction of the femoral and tibia sizes to a 6 prior to making bone cuts was congruent with the visionaire post-op evaluation summary.Patient impact beyond the expected post-op convalescence period is unlikely based on the reported successful outcome of the procedure which is in line with the technique to convert to traditional instrumentation as necessary.No further medical assessment is warranted at this time.The alignment engineer along with the segmenter have taken steps to ensure that all surgeon preferences are met going forward.At this time we feel these actions will prevent recurrence of this failure.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
VISIONAIRE LT CUTTING BLOCK KIT - LGNP
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH AND NEPHEW INC
1450 brooks road
memphis TN 38116
MDR Report Key7672002
Report Number1020279-2018-01277
Device Sequence Number1018537
Product Code JWH
UDI-Device Identifier03596010653130
UDI-Public03596010653130
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberV0100022
Device Lot Number00113348
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;